Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 8, 2019, 3:13 PM PST for 4 counties in Nevada; Inyo County, San Bernardino County, California. It took effect at Feb 9, 2019, 2:00 PM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2019, 3:13 PM PST (23:13 UTC)
- In effect from
- Feb 9, 2019, 2:00 PM PST
- Expired
- Feb 10, 2019, 9:44 PM PST
- In force
- 32 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 177 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS75 KVEF 082313 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 313 PM PST Fri Feb 8 2019 CAZ519-090715- /O.NEW.KVEF.WI.Y.0005.190209T2200Z-190211T0200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 313 PM PST Fri Feb 8 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 PM PST SUNDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM Saturday to 6 PM PST Sunday. * WINDS...West 40 to 50 MPH with gusts up to 65 MPH. * TIMING...Winds will increase Saturday morning with the strongest winds in the late afternoon and overnight Saturday. * IMPACTS...Strong gusts may blow down tree limbs and power lines leading to possible power outages. Unsecured objects could be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ520-522-523-NVZ014-015-017>019-090715- /O.NEW.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 313 PM PST Fri Feb 8 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 10 AM Sunday to midnight PST Sunday night. * WINDS...Southwest 25 to 35 MPH with gusts 45 to 50 MPH. * TIMING...Winds will increase early Sunday morning and continue through the evening with the strongest winds expected in the mid afternoon to early evening time period. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
291 WWUS75 KVEF 090637 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1037 PM PST Fri Feb 8 2019 CAZ519-091200- /O.CON.KVEF.WI.Y.0005.190209T2200Z-190211T0200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 1037 PM PST Fri Feb 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 6 PM PST SUNDAY... * WINDS...West 40 to 50 MPH with gusts up to 65 MPH. * TIMING...Winds will increase Saturday morning with the strongest winds in the late afternoon and Saturday night. * IMPACTS...Strong gusts may blow down tree limbs and power lines leading to possible power outages. Unsecured objects could be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ CAZ520-522-523-NVZ014-015-017>019-091200- /O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 1037 PM PST Fri Feb 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WINDS...Southwest 25 to 35 MPH with gusts 45 to 50 MPH. * TIMING...Winds will increase early Sunday morning and continue through the evening with the strongest winds expected in the mid afternoon to early evening time period. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers...especially of high profile vehicles...should use caution and remain alert for sudden wind gusts or strong cross winds. Take action to loose or lightweight outdoor objects. && $$
227 WWUS75 KVEF 091138 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 338 AM PST Sat Feb 9 2019 CAZ519-100000- /O.CON.KVEF.WI.Y.0005.190209T2200Z-190211T0200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 338 AM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PST SUNDAY... * WINDS...40 to 50 mph with gusts up to 70 mph at times. * TIMING...Winds will increase Saturday with the strongest winds Saturday night and Sunday. * IMPACTS...Strong gusts may blow down tree limbs and power lines leading to possible power outages. Unsecured objects could be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ CAZ520-522-523-NVZ014-015-017>019-100000- /O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 338 AM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph. * TIMING...Winds will increase early Sunday morning and continue through the evening with the strongest winds expected in the mid afternoon to early evening time period. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers...especially of high profile vehicles...should use caution and remain alert for sudden wind gusts or strong cross winds. Take action to loose or lightweight outdoor objects. && $$
711 WWUS75 KVEF 092225 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 225 PM PST Sat Feb 9 2019 CAZ519-101030- /O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 225 PM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WINDS...40 to 50 mph with gusts up to 70 mph at times. * TIMING...Winds will increase Saturday with the strongest winds Saturday night and Sunday. * IMPACTS...Strong gusts may blow down tree limbs and power lines leading to possible power outages. Unsecured objects could be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ CAZ520-522-523-NVZ014-015-017>019-101030- /O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 225 PM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph. * TIMING...Winds will increase early Sunday morning and continue through the evening with the strongest winds expected in the mid afternoon to early evening time period. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers...especially of high profile vehicles...should use caution and remain alert for sudden wind gusts or strong cross winds. Take action to loose or lightweight outdoor objects. && $$
017 WWUS75 KVEF 101107 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 307 AM PST Sun Feb 10 2019 AZZ036-CAZ524-NVZ016-020>022-110000- /O.EXA.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/ Lake Mead National Recreation Area-Eastern Mojave Desert- Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 307 AM PST Sun Feb 10 2019 /407 AM MST Sun Feb 10 2019/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO MIDNIGHT PST /1 AM MST/ TONIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 10 AM PST /11 AM MST/ this morning to midnight PST /1 AM MST/ tonight. * WINDS...Southwest 25 to 35 mph with gusts over 40 mph. * TIMING...Winds will increase this morning and continue through the evening with the strongest winds expected in the mid afternoon to early evening time period. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers...especially of high profile vehicles...should use caution and remain alert for sudden wind gusts or strong cross winds. Take action to loose or lightweight outdoor objects. && $$ CAZ519-110000- /O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 307 AM PST Sun Feb 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...40 to 50 mph with gusts up to 70 mph at times. * TIMING...Winds will increase Saturday with the strongest winds Saturday night and Sunday. * IMPACTS...Strong gusts may blow down tree limbs and power lines leading to possible power outages. Unsecured objects could be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ CAZ520-522-523-NVZ014-015-017>019-110000- /O.CON.KVEF.WI.Y.0005.190210T1800Z-190211T0800Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 307 AM PST Sun Feb 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WINDS...Southwest 25 to 35 mph with gusts 45 to 50 mph. * TIMING...Winds will increase early Sunday morning and continue through the evening with the strongest winds expected in the mid afternoon to early evening time period. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers...especially of high profile vehicles...should use caution and remain alert for sudden wind gusts or strong cross winds. Take action to loose or lightweight outdoor objects. && $$
971 WWUS75 KVEF 102330 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 330 PM PST Sun Feb 10 2019 AZZ036-CAZ520-522>524-NVZ014>022-110800- /O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0800Z/ Lake Mead National Recreation Area-Owens Valley- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Esmeralda and Central Nye County- Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 330 PM PST Sun Feb 10 2019 /430 PM MST Sun Feb 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST /1 AM MST/ TONIGHT... * WINDS...Southwest 25 to 35 mph with gusts over 40 mph. * TIMING...Strong winds will continue into this evening before diminishing by late evening. Winds will shift to the northwest behind a cold front that will move through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. Localized pockets of blowing dust and sand will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers...especially of high profile vehicles...should use caution and remain alert for sudden wind gusts or strong cross winds. Take action to loose or lightweight outdoor objects. && $$ CAZ519-110200- /O.CON.KVEF.WI.Y.0005.000000T0000Z-190211T0200Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 330 PM PST Sun Feb 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...40 to 50 mph with gusts up to 70 mph at times. * TIMING...Gusty west winds will continue through the afternoon and then diminish early this evening. * IMPACTS...Strong gusts may blow down tree limbs and power lines leading to possible power outages. Unsecured objects could be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$
874 WWUS75 KVEF 110544 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 944 PM PST Sun Feb 10 2019 AZZ036-CAZ520-522>524-NVZ014>022-110645- /O.CAN.KVEF.WI.Y.0005.000000T0000Z-190211T0800Z/ Lake Mead National Recreation Area-Owens Valley- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Esmeralda and Central Nye County- Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 944 PM PST Sun Feb 10 2019 /1044 PM MST Sun Feb 10 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory for Southern Nevada and Southeast California. Wind speeds have decreased behind a cold front that moved across the region this evening and speeds will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:58 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 8, 9:58 AM PST, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 958 AM PST Fri Feb 8 2019 .SYNOPSIS...A slight warming trend will commence over the weekend but temperatures will remain below normal. Increasing snow shower activity is expected across the Sierra Friday night and southern Great Basin Saturday. After a brief lull early next week, an active weather pattern will resume next week as storm systems line up and take aim at the area. && .UPDATE...Another quiet morning across the area with occasional high clouds passing by otherwise, mostly sunny and cool conditions with light winds are expected through the day. The weather pattern changes up beginning tonight as the first of two weekend systems moves through the Southwest. This will be addressed in the next forecast package. The forecast is in good shape, so updates needed at this time. && .PREVIOUS DISCUSSION...335 AM PST... .SHORT TERM...Today through Sunday night. The short term period will begin with a cold morning this morning as lows across the area as of 3AM were at or below freezing across much of the CWA with the exception of Death Valley and the Colorado River Valley. Max temps today will range from the upper 30s in south central NV to low 60s in the CRV. Clouds will begin increasing over the Sierra late tonight as the next low pressure system comes onshore from the Pacific. There appears to be quite a wide range of possible snow totals this weekend across the Sierra with the ECMWF being quite a bit more aggressive in totals. Ensemble means for MMH are around 15 inches where the hi-res suite and GFS means are 8-10 inches less. With the progressive nature of these systems don't anticipate these system to be substantial snow producers, at least on the eastern slopes. NBM output showed just below advisory criteria for the eastern slopes above 7000 ft, and with still plenty of snow on the ground from last weekend's event, an extra 4-6 inches will likely not result in significant impact changes. Also of note is another low probability but not non-zero possibility for light snow flurries in the western valley Saturday morning. Snow levels are forecast to drop to around 2000 ft with the cold morning Saturday morning which is when the trough axis passes over the valley. There may be enough weak radar returns around Saturday morning to see a few flurries, but not expecting any impacts or accumulation. Perhaps of more significance is the potential for strong winds, especially near ridgetops Saturday. Wind gusts could exceed 50 mph at times throughout the day Saturday and Sunday. Of note on Sunday will also be widespread strong winds ahead of the passage of a cold front Sunday evening. Guidance is already suggesting mid day valley winds of 25kts or greater and thus an advisory may be needed for a good portion of the CWA prior to the cold front passage shifting winds to the northwest and actually decreasing wind potential in the process. && .LONG TERM...Monday through Friday. Monday and Tuesday will be dry, sunny and accompanied by calm winds. This lull in active weather will be brief as the next system begins to impact our region Wednesday morning. Wednesday through remainder of the forecast period, at the moment, looks to be quite active. However, model agreement has fluctuated quite a bit. To that end, forecast confidence Wednesday forward remains low. We are looking at two atmospheric systems: an atmospheric river pattern and a cut-off area of low pressure. If these two line up both spatially and temporally, models suggest that our region will get soaked with consistent, widespread rainfall from mid-week into the weekend. If these two systems fail to interact with each other at the right time and location, models suggest that a brief bout of scattered light rain showers can be expected Wednesday, but will clear up Wednesday night and remain clear through the weekend. Regardless, wind speeds look to remain relatively low- impact until Wednesday evening when southerly winds pick up in the higher elevations of our northern zones and approach wind advisory criteria Thursday. To go into more detail... Both the operational GFS and the ECMWF concur that Wednesday morning, the next system will impact our CWA. Both indicate that the approaching system has a decent amount of moisture associated with it. The amount of moisture that comes onshore, though, will be determined by its interaction with the atmospheric river. The ECMWF shows a negatively-tilted trough axis dropping down from the Pacific NW and the atmospheric river set up remaining south of our region. Without the direct influx of moisture from the AR, all moisture associated with this trough passage will essentially hit the Sierra Mountain Range and wring out, leaving very little spill over into our valley regions. Should spill over occur, rainfall will be light, scattered, and dissipate through the overnight hours of Wednesday night into Thursday. The operational GFS suggests interaction between a cut-off low and the AR set up over our region. A scenario like this would result in widespread, consistent rainfall CWA-wide through the weekend. GEFS mean plumes indicate about a half inch of rainfall for Las Vegas through the end of the work week. Stay tuned to the forecast. Confidence and details will increase as the event approaches. Temperatures are expected to remain below-average through the forecast period. Afternoon highs will plateau in the mid-50s through the rest of the work week for Las Vegas and much of the lower elevations of San Bernardino, Clark and Mohave counties. The average high temperature next week is 62F. && .AVIATION...For McCarran...Minimal impacts expected today as light winds are expected with mostly clear skies. A shift in the afternoon from variable to generally out of the east is expected. A shift back to generally southwest is again possible overnight. Winds should stay below 10kts throughout. For the rest of southern Nevada, northwest Arizona and southeast California...Valley sites will see minimal impacts this package. Light and variable winds are expected. KBIH may see the onset of some light snow late tonight as the next storm system impacts the Sierra and some spill over may occur. KDAG/KIFP/KEED should all see minimal impacts today. && UPDATE...Salmen SYNOPSIS/SHORT TERM/AVIATION...TB3 LONG TERM....Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:16 PM PST | Winter Weather Advisory | VEF | Lincoln | 61 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.